MAUDE Adverse Event Report: AESCULAP AG ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM; SPINE SURGERY

AESCULAP AG ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM; SPINE SURGERY
Model Number FJ932T
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with fj932t - abc self-locking cervical screw 4.0x14mm.According to the complainant, the abc screw inner locking ring did not raise into locking position when screw driver was disengaged.Surgeon then attempted to use the locking assistance tool.The working threads broke off inside the locking ring and the inner silver locking ring hex head became stripped.Various universal removal instruments were also used in the attempt.Finally, five (5) successfully implanted screws had to be removed; the stripped screw was removed with locking pliers, and plate and screw insertions were initiated again.An additional medical intervention was required.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) (9610612-2022-00324) fj911r.(b)(4) fj932t.
 
Additional Manufacturer Narrative
Investigation: there is no sample available, therefore an investigation could not performed.According to the failure description the threaded tip of the instrument broke off.Device history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The current failure rate is within the risk analysis and therefore acceptable according to din en iso 14971; severity is 6(10) and probability is 3(10).Conclusion and preventive measures: because the complained error- pattern is well known, a statistical analysis and evaluation is possible.According to the problem description, we assume, that the threaded tip is broken- off.Based upon the investigation results, a capa is not necessary.
 
Event or Problem Description
Associated medwatch reports: 400573257 (9610612-2022-00324) fj911r, 400573256 (9610612-2022-00325) fj932t.

Brand Name
ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15781876
Report Number9610612-2022-00325
Device Sequence Number20115524
Product Code KWQ
UDI-Device Identifier04038653445028
UDI-Public4038653445028
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050813
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFJ932T
Device Catalogue NumberFJ932T
Device Lot Number52755458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown